V.S. Afraimovich, M.K. Muezzinoglu and M.I. Rabinovich, Metastability and Transients in Brain Dynamics: Problems and Rigorous Results, in Long-range Interactions, Stochasticity and Fractional Dynamics; Nonlinear Physical Science, edited by Albert C.J. Luo and Valentin Afraimovich. Springer-Verlag (2010) 133–175.
 Allen, E., Burns, J.A., Gilliam, D.S., Hill, J. and Shubov, V.I., The impact of finite precision arithmetic and sensitivity on the numerical solution of partial differential equations. Math. Comput. Model. 35 (2002) 1165–1195.
 E. Allen, J.A. Burns and D.S. Gilliam, On the use of numerical methods for analysis and control of nonlinear convective systems, in Proc. of 47th IEEE Conference on Decision and Control (2008) 197–202.
 J.A. Atwell and B.B. King, Stabilized Finite Element Methods and Feedback Control for Burgers’ Equation, in Proc. of the 2000 American Control Conference (2000) 2745–2749.
 Bailey, D.H. and Borwein, J.M., Exploratory Experimentation and Computation, Notices AMS 58 (2011) 1410–1419.
 Balogh, A., Gilliam, D.S. and Shubov, V.I., Stationary solutions for a boundary controlled Burgers’ equation. Math. Comput. Model. 33 (2001) 21–37.
 Beck, M. and Wayne, C.E., Using Global Invariant Manifolds to Understand Metastability in the Burgers Equation With Small Viscosity. SIAM Review 53 (2011) 129–153 [Published originally SIAM J. Appl. Dyn. Syst. 8 (2009) 1043–1065].
 T.R. Bewley, P. Moin and R. Temam, Control of Turbulent Flows, in Systems Modelling and Optimization, Chapman and Hall CRC, Boca Raton, FL (1999) 3–11.
 Borggaard, J.T. and Burns, J.A., A PDE Sensitivity Equation Method for Optimal Aerodynamic Design. J. Comput. Phys. 136 (1997) 366–384.
 Burns, J., Balogh, A., Gilliam, D. and Shubov, V., Numerical stationary solutions for a viscous Burgers’ equation. J. Math. Syst. Estim. Control 8 (1998) 1–16.
 Burns, J.A. and Kang, S., A control problem for Burgers’ equation with bounded input/output. Nonlinear Dyn. 2 (1991) 235–262.
 J.A. Burns and S. Kang, A Stabilization problem for Burgers’ equation with unbounded control and observation, in Estimation and Control of Distributed Parameter Systems. Int. Ser. Numer. Math. vol. 100, edited by W. Desch, F. Rappel, K. Kunisch. Springer-Verlag (1991) 51–72.
 J.A. Burns and H. Marrekchi, Optimal fixed-finite-dimensional compensator for Burgers’ Equation with unbounded input/output operators. ICASE Report No. 93-19. Institute for Comput. Appl. Sci. Engrg., Hampton, VA. (1993).
 J.A. Burns and J.R. Singler, On the Long Time Behavior of Approximating Dynamical Systems, in Distributed Parameter Control, edited by F. Kappel, K. Kunisch and W. Schappacher. Springer-Verlag (2001) 73–86.
 C.I. Byrnes and D.S. Gilliam, Boundary control and stabilization for a viscous Burgers’ equation. Computation and Control, Progress in Systems Control Theory, vol. 15. Birkhäuser Boston, Boston, MA (1993) 105–120.
 C.I. Byrnes, D.S. Gilliam and V.I. Shubov, Convergence of trajectories for a controlled viscous Burgers’ equation, Control and Estimation of Distributed Parameter Systems: Nonlinear Phenomena. Int. Ser. Numer. Math., vol. 118, edited by W. Desch, F. Rappel, K. Kunisch. Birkhäuser, Basel (1994) 61–77.
 C.I. Byrnes, D. Gilliam, V. Shubov and Z. Xu, Steady state response to Burgers’ equation with varying viscosity, in Progress in Systems and Control: Computation and Control IV, edited by K. L.Bowers and J. Lund. Birkhäuser, Basel (1995) 75–98.
 Byrnes, C.I., Gilliam, D.S. and Shubov, V.I., High gain limits of trajectories and attractors for a boundary controlled viscous Burgers’ equation. J. Math. Syst. Estim. Control 6 (1996) 40.
 Byrnes, C.I., Balogh, A., Gilliam, D.S. and Shubov, V.I., Numerical stationary solutions for a viscous Burgers’ equation. J. Math. Syst. Estim. Control 8 (1998) 16 (electronic).
 Byrnes, C.I., Gilliam, D.S. and Shubov, V.I., On the Global Dynamics of a Controlled Viscous Burgers’ Equation. J. Dyn. Control Syst. 4 (1998) 457–519.
 Byrnes, C.I., Gilliam, D.S. and Shubov, V.I., Boundary Control, Stabilization and Zero-Pole Dynamics for a Nonlinear Distributed Parameter System. Int. J. Robust Nonlinear Control 9 (1999) 737–768.
 C. Cao and E. Titi, Asymptotic Behavior of Viscous Burgers’ Equations with Neumann Boundary Conditions, Third Palestinian Mathematics Conference, Bethlehem University, West Bank. Mathematics and Mathematics Education, edited by S. Elaydi, E. S. Titi, M. Saleh, S. K. Jain and R. Abu Saris. World Scientific (2002) 1–19.
 Carpenter, M.H., Nordström, J. and Gottlieb, D., Revisiting and extending interface penalties for multi-domain summation-by-parts operators. J. Sci. Comput. 45 (2010) 118–150.
 Carr, J. and Pego, J.L., Metastable patterns in solutions of u t = ϵ 2u xx − f(u). Comm. Pure Appl. Math. 42 (1989) 523–576.
 Carr, J., Duncan, D.B. and Walshaw, C.H., Numerical approximation of a metastable system. IMA J. Numer. Anal. 15 (1995) 505–521.
 C.A.J. Fletcher, Burgers’ equation: A model for all reasons, in Numerical Solutions of J. Partial Differ. Eqns., edited by J. Noye. North-Holland Publ. Co. Amsterdam (1982) 139–225.
 A.V. Fursikov and R. Rannacher, Optimal Neumann Control for the 2D Steady-State Navier-Stokes equations, in New Directions in Math. Fluid Mech. The Alexander. V. Kazhikhov Memorial Volume. Advances in Mathematical Fluid Mechanics, Birkhauser, Berlin (2009) 193–222.
 Fusco, G. G. and Hale, J. K., Slow-motion manifolds, dormant instability, and singular perturbations. J. Dyn. Differ. Eqns. 1 (1989) 75–94.
 Gallay, T. and Wayne, C.E., Invariant manifolds and the long-time asymptotics of the navier-stokes and vorticity equations on R2. Arch. Rational Mech. Anal. 163 (2002) 209–258.
 Gallay, T. and Wayne, C.E., Global stability of vortex solutions of the two-dimensional Navier-Stokes equation. Commun. Math. Phys. 255 (2005) 97–129.
 Garbey, M. and Kaper, H.G., Asymptotic-Numerical Study of Supersensitivity for Generalized Burgers’ Equation. SIAM J. Sci. Comput. 22 (2000) 368–385.
 Gottlieb, S., Gottlieb, D. and Shu, C.-W., Recovering High-Order Accuracy in WENO Computations of Steady-State Hyperbolic Systems. J. Sci. Comput. 28 (2006) 307–318.
 Gunzburger, M., Hou, L. and Svobodny, T., Analysis and finite element approximation of optimal control problems for the stationary Navier-Stokes equations with distributed and Neumann controls. Math. Comput. 57 (1991) 123–151.
 Gunzburger, M.D., Lee, H.C. and Lee, J., Error estimates of stochastic optimal Neumann boundary control problems. SIAM J. Numer. Anal. 49 (2011) 1532–1552.
 J.S. Hesthaven, S. Gottlieb and D. Gottlieb, Spectral Methods for Time Dependent Problems, Cambridge Monographs on Applied and Computational Mathematics, vol. 21. Cambridge University Press (2006).
 IEEE Computer Society, IEEE Standard for Binary Floating-Point Arithmetic, IEEE Std 754-1985 (1985).
 Kanevsky, A., Carpenter, M.H., Gottlieb, D. and Hesthaven, J. S., Application of implicit-explicit high order Runge-Kutta methods to discontinuous-Galerkin schemes. J. Comput. Phys. 225 (2007) 1753–1781.
 R. Kannan and Z.J. Wang, A high order spectral volume solution to the Burgers’ equation using the Hopf–Cole transformation. Int. J. Numer. Meth. Fluids (2011). Available on wileyonlinelibrary.com. DOI: 10.1002/fld.2612.
 O.A. Ladyzhenskaya, V.A. Solonnikov and N.N. Ural’ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of the AMS, vol. 23 (1968).
 J.G.L. Laforgue and R.E. O’Malley, Supersensitive Boundary Value Problems, Asymptotic and Numerical Methods for Partial Differential Equations with Critical Parameters, edited by H.G. Kaper and M. Garbey. Kluwer Publishers (1993) 215–224.
 Ly, H.V., Mease, K.D. and Titi, E.S., Distributed and boundary control of the viscous Burgers’ equation. Numer. Funct. Anal. Optim. 18 (1997) 143–188.
 H. Marrekchi, Dynamic Compensators for a Nonlinear Conservation Law, Ph.D. Thesis, Department of Mathematics, Virginia Polytechnic Institute and State University, Blacksburg, VA, 24061 (1993).
 V.Q. Nguyen, A Numerical Study of Burgers’ Equation With Robin Boundary Conditions, M.S. Thesis. Department of Mathematics, Polytechnic Institute and State University, Blacksburg, VA, 24061 (2001).
 Pettersson, P., Nordström, J. and Laccarino, G., Boundary procedures for the time-dependent Burgers’ equation under uncertainty. Acta Math. Sci. 30 (2010) 539–550.
 Pinto, J.T., Slow motion manifolds far from the attractor in multistable reaction-diffusion equations. J. Differ. Eqns. 174 (2001) 101–132.
 S.M. Pugh, Finite element approximations of Burgers’ Equation, M.S. Thesis. Departmant of Mathematics, Polytechnic Institute and State University, Blacksburg, VA, 24061 (1995).
 G.R. Sell and Y. You, Dynamics of Evolutionary Equations, vol. 143. Springer-Verlag (2002).
 Teng, Z.-H., Exact boundary conditions for the initial value problem of convex conservation laws. J. Comput. Phys. 229 (2010) 3792–3801.
 Ward, M.J. and Reyna, L.G., Internal layers, small eigenvalues, and the sensitivity of metastable motion. SIAM J. Appl. Math. 55 (1995) 425–445.
 Zelenjak, T.I., Stabilization of solutions of boundary value problems for a second-order parabolic equation with one space variable, Differentsial’nye Uravneniya 4 (1968) 34D45.
 T.I. Zelenyak, M.M. Lavrentiev Jr. and M.P. Vishnevskii, Qualitative Theory of Parabolic Equations, Part 1, VSP, Utrecht, The Netherlands (1997).